Alert archive / Oregon / River Flood Warnings in 2012

River Flood Warning 8, NWS Medford, OR

March 21, 2012Douglas County, Oregon

NWS Medford, OR issued this river flood warning at Mar 21, 2012, 1:02 PM PDT for Douglas County, Oregon. It took effect at Mar 21, 2012, 6:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 1:02 PM PDT (20:02 UTC)
In effect from
Mar 21, 2012, 6:00 PM PDT
Expired
Mar 22, 2012, 7:51 AM PDT
In force
14 hr
Issued by
NWS Medford, OR
Flood severity
Minor

County Douglas County, OR

The radar

The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deer Creek at Roseburg (DEEO3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WGUS46 KMFR 212002
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD, OR
102 PM PDT WED MAR 21 2012

...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN OREGON...

  DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY...

...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY...

.A FRONT HAS STALLED OVER THE AREA BRINGING HEAVY RAIN TO THE AREA
THROUGH TONIGHT. THIS WILL CAUSE DEER CREEK TO REACH FLOOD STAGE
OF 10 FEET BY LATE AFTERNOON TODAY AND DROP BACK BELOW FLOOD STAGE
THURSDAY MORNING. THIS WILL ALSO PUSH THE COQUILLE RIVER AT COQUILLE
ABOVE FLOOD STAGE THIS EVENING. THE COQUILLE WILL REACH MAJOR FLOOD
STAGE OF 25 FEET THURSDAY AFTERNOON. THE COQUILLE RIVER IS EXPECTED
TO FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING.

ORC011-220202-
/O.EXT.KMFR.FL.W.0005.000000T0000Z-120324T1919Z/
/COQO3.3.ER.120316T1515Z.120322T2000Z.120324T0719Z.NO/
102 PM PDT WED MAR 21 2012

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE COQUILLE RIVER AT COQUILLE.

* AT 11:30 AM WEDNESDAY THE STAGE WAS 18.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MAJOR FLOODING IS FORECAST BY THURSDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE 
  COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR 
  THE COQUILLE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET
  ON JAN 20 2012.

$$

ORC019-220202-
/O.NEW.KMFR.FL.W.0008.120322T0100Z-120322T1743Z/
/DEEO3.1.ER.120322T0100Z.120322T0300Z.120322T0543Z.NO/
102 PM PDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A 

* FLOOD WARNING FOR THE DEER CREEK AT ROSEBURG.
* FROM THIS EVENING TO THURSDAY MORNING.
* AT 12:00 PM WEDNESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS OCCURING.
  RESIDENTIAL FLOODING BEGINS AT THIS POINT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET
  ON FEB 15 2011.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.
4 follow-up statements
877 
WGUS86 KMFR 220150
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
650 PM PDT WED MAR 21 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY...
  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY...
  SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY...

.A FRONT STALLED OVER THE AREA WILL FINALLY MOVE EAST TONIGHT. AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED OVER MUCH OF COOS AND
DOUGLAS COUNTIES TONIGHT WITH RISING RIVER HEIGHTS INTO THURSDAY.

ORC011-220750-
/O.CON.KMFR.FL.W.0005.000000T0000Z-120324T1919Z/
/COQO3.3.ER.120316T1515Z.120322T2000Z.120324T0719Z.NO/
650 PM PDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE COQUILLE RIVER AT COQUILLE.
* AT  5:30 PM WEDNESDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MAJOR FLOODING IS FORECAST. THE RIVER IS FORECAST TO PEAK AT 25.0
  FEET EARLY THURSDAY EVENING AND REMAIN ABOVE FLOOD STAGE INTO
  FRIDAY NIGHT.
* IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE 
  COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR 
  THE COQUILLE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET
  ON JAN 20 2012.

$$

ORC011-220750-
/O.CON.KMFR.FL.W.0007.000000T0000Z-120323T1226Z/
/MYPO3.2.ER.120322T0224Z.120322T0600Z.120323T0026Z.NO/
650 PM PDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT.
* AT  6:15 PM WEDNESDAY THE STAGE WAS 31.7 FEET. 
* FLOOD STAGE IS 33.0 FEET. 
* MODERATE FLOODING IS FORECAST. THE RIVER IS FORECAST TO PEAK
  LATE TONIGHT AT 37.0 FEET AND REMAIN ABOVE FLOOD STAGE INTO
  THURSDAY EVENING.
* IMPACT...AT 37.0 FEET...EXTENSIVE ROAD AND FARMLAND FLOODING 
  UPSTREAM AND DOWNSTREAM OF MYRTLE POINT CAN BE EXPECTED. SOME 
  RESIDENTS OF LOW-LYING AREAS IN THE VICINITY OF MYRTLE POINT MAY BE
  THREATENED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0 FEET
  ON JAN 20 2012.

$$

ORC019-220750-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-120322T1939Z/
/DEEO3.1.ER.120321T2155Z.120322T0600Z.120322T0739Z.NO/
650 PM PDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE DEER CREEK AT ROSEBURG.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
  THE CREEK IS FORECAST TO PEAK AT 10.8 FEET THIS EVENING AND
  FALL BELOW FLOOD STAGE LATE TONIGHT.
* IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS 
  OCCURRING. RESIDENTIAL FLOODING BEGINS AT THIS POINT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET
  ON FEB 15 2011.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.


&&
DW
180 
WGUS86 KMFR 220749
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
1249 AM PDT THU MAR 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY...
  DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY...

.THE FRONT THAT BROUGHT HEAVY RAIN OVER THE AREA THE LAST 24 TO 48
HOURS WILL MOVE TO THE EAST EARLY THURSDAY MORNING AND RAIN WILL END.
HOWEVER...FLOODING WILL PERSIST IN MANY AREA RIVERS AND CREEKS THURSDAY. 

ORC011-221349-
/O.EXT.KMFR.FL.W.0005.000000T0000Z-120324T2216Z/
/COQO3.3.ER.120316T1515Z.120322T2000Z.120324T1016Z.NR/
1249 AM PDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE COQUILLE RIVER AT COQUILLE.
* AT 12:30 AM THURSDAY THE STAGE WAS 22.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. THE 
  RIVER IS FORECAST TO PEAK AT 25.9 FEET THURSDAY AFTERNOON. 
* IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE 
  COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR 
  THE COQUILLE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET
  ON JAN 20 2012.

$$

ORC019-221349-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-120322T2112Z/
/DEEO3.1.ER.120321T2155Z.120322T0600Z.120322T0912Z.NO/
1249 AM PDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE DEER CREEK AT ROSEBURG.
* AT MIDNIGHT THURSDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE LATER THURSDAY 
  MORNING OR EARLY THURSDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS 
  OCCURRING. RESIDENTIAL FLOODING BEGINS AT THIS POINT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET
  ON FEB 15 2011.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.


&&
325 
WGUS86 KMFR 221032
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
332 AM PDT THU MAR 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON...

  SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY...
  DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY...
  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY...

.RAINFALL HAS ENDED ACROSS MUCH OF THE AREA EARLY THIS MORNING...BUT
FLOODING OF MAIN STEM RIVERS AND CREEKS WILL CONTINUE FOLLOWING THE 
HEAVY RAINFALL AND RUN OFF OVER THE LAST 24 TO 48 HOURS.

ORC011-221832-
/O.CON.KMFR.FL.W.0005.000000T0000Z-120324T2216Z/
/COQO3.3.ER.120316T1515Z.120322T2000Z.120324T1016Z.NR/
332 AM PDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE COQUILLE RIVER AT COQUILLE.
* AT  2:30 AM THURSDAY THE STAGE WAS 23.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO CREST AT 25.9 FEET THIS AFTERNOON 
  AND REMAIN ABOVE MAJOR FLOOD STAGE THROUGH TONIGHT. THE RIVER WILL 
  GRADUALLY RECEDE FRIDAY AND FRIDAY NIGHT EVENTUALLY FALLING BELOW FLOOD 
  STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 25.0 FEET...SOME HOMES ARE FLOODED ALONG AND NEAR THE 
  COQUILLE RIVER. ROADS ARE FLOODED IN SPOTS IN LOW-LYING AREAS NEAR 
  THE COQUILLE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET
  ON JAN 20 2012.

$$

ORC011-221632-
/O.EXT.KMFR.FL.W.0007.000000T0000Z-120323T1343Z/
/MYPO3.3.ER.120322T0215Z.120322T0915Z.120323T0143Z.NO/
332 AM PDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT.
* AT  3:15 AM THURSDAY THE STAGE WAS 38.5 FEET. 
* FLOOD STAGE IS 33.0 FEET. 
* MAJOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS CRESTING AND WILL GRADUALLY RECEDE LATER THIS 
  MORNING THEN FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 37.0 FEET...EXTENSIVE ROAD AND FARMLAND FLOODING 
  UPSTREAM AND DOWNSTREAM OF MYRTLE POINT CAN BE EXPECTED. SOME 
  RESIDENTS OF LOW-LYING AREAS IN THE VICINITY OF MYRTLE POINT MAY BE
  THREATENED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 37.0 FEET
  ON JAN 20 2012.

$$

ORC019-221631-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-120323T0443Z/
/DEEO3.1.ER.120321T2155Z.120322T0900Z.120322T1643Z.NO/
332 AM PDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE DEER CREEK AT ROSEBURG.
* AT  2:00 AM THURSDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESTING AND IS EXPECTED TO FALL BELOW FLOOD 
  STAGE LATER THIS MORNING.
* IMPACT...AT 12.0 FEET...WIDESPREAD FLOODING OF STRUCTURES AND 
  FARMLAND IS OCCURRING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET
  ON FEB 15 2011.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.


&&
509 
WGUS86 KMFR 221451
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD, OR
751 AM PDT THU MAR 22 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OREGON...

  DEER CREEK AT ROSEBURG AFFECTING DOUGLAS COUNTY...

ORC019-221521-
/O.CAN.KMFR.FL.W.0008.000000T0000Z-120323T0443Z/
/DEEO3.1.ER.120321T2155Z.120322T0900Z.120322T1233Z.NO/
751 AM PDT THU MAR 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE DEER CREEK AT ROSEBURG.
* AT  7:00 AM THURSDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* THE CREEK CRESTED AT 11.4 FEET LAST NIGHT.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.1 FEET BY EARLY 
  FRIDAY.
* IMPACT...AT 10.0 FEET...LOW-LYING AGRICULTURAL FLOODING IS 
  OCCURRING. RESIDENTIAL FLOODING BEGINS AT THIS POINT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET 
  ON JAN 19 2012.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW
FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY.

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT 
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Mar 21, 9:41 AM PDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 21, 9:41 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PDT WED MAR 21 2012

.DISCUSSION...AN UPDATE WAS SENT THIS MORNING TO ADJUST THE
CURRENT WINTER WEATHER ADVISORY (PDXWSWMFR) IN EFFECT FOR THE COOS
COUNTY COAST AND NORTHERN AND EASTERN DOUGLAS COUNTY. THE MAIN
CONCERN THIS MORNING LIES ALONG THE INTERSTATE 5 CORRIDOR FROM
NORTH OF SUTHERLIN TO THE LANE COUNTY LINE. EXCEPTIONALLY LOW SNOW
LEVELS FROM COTTAGE GROVE NORTH INTO THE WILLAMETTE VALLEY EXTEND
FARTHER SOUTH INTO OUR CWA THIS MORNING ACROSS THE NORTHERN TIER
OF DOUGLAS COUNTY. ODOT CAMERAS SHOW THE GROUND COVERED JUST SOUTH
OF COTTAGE GROVE WITH SLUSHY ROADS AND A LITTLE BIT OF SNOW HAS
EVEN MANAGED TO STICK ON THE GROUND AROUND ELKTON THIS MORNING. A
FEW INCHES WERE REPORTED ON HIGHWAY 138 BETWEEN ELKTON AND
SUTHERLIN EARLIER AND ALONG INTERSTATE 5 NEAR THE DOUGLAS/LANE
COUNTY BORDER. MODERATE RAIN AND TEMPERATURES IN THE MIDDLE TO
UPPER 30S ARE OCCURRING FROM ROSEBURG TO THE COAST AROUND NORTH
BEND. WE ADJUSTED THE WINTER WEATHER ADVISORY TO INCLUDE
ELEVATIONS DOWN TO THE VALLEY FLOOR NORTH OF ROSEBURG/SUTHERLIN
UNTIL LATE THIS MORNING WHILE CANCELING THE WINTER WEATHER
ADVISORY ALONG THE COAST ABOVE 1500 FEET AS TEMPERATURES OVER MOST
AREAS HAVE NOW RESULTED IN RAIN.

WE WILL BE MONITORING THE RIVERS, CREEKS, AND STREAMS TODAY FROM
THE COAST INTO DOUGLAS COUNTY TODAY AS EXCESSIVE RAIN WILL FALL
ACROSS THIS AREA TODAY. SOME LOCATIONS IN CURRY COUNTY MAY PICK UP
4 TO 6 INCHES OF RAIN, WITH 2 TO 4 INCHES FARTHER NORTH AND
NORTHEAST.

LOWERING SNOW LEVELS WILL OCCUR TONIGHT AS A COLD FRONT DROPS
SOUTH AND EAST...ALLOWING MUCH COLDER AIR TO PRESS IN BEHIND IT.
THE FOCUS ON THE AFTERNOON PACKAGE WILL BE THE POTENTIAL FOR LOW
ELEVATION SNOW AT THE COAST AND OVER THE WEST SIDE VALLEYS.

&&

.AVIATION....MVFR CIGS/VIS FROM THE CASCADES WEST WITH AREAS OF IFR
CIGS/VSBYS THROUGH THIS MORNING...BECOMING LOCAL IFR CIGS/VSBYS
THIS AFTERNOON. EXTENSIVE OBSCURATION OF HIGHER TERRAIN. EAST OF
THE CASCADES...VFR CONDITIONS WITH AREAS OF MVFR CIGS...AND LOCAL
IFR CIGS/VSBYS IN SNOW NEAR THE CASCADES.

&&

.PREV DISCUSSION... /ISSUED 110 AM PDT WED MAR 21 2012/

DISCUSSION...21/00Z NAM/GFS IN.

FLOW ALOFT WILL BECOME SOUTHWESTERLY TUESDAY NIGHT INTO WEDNESDAY AS
THE RIDGE HEADS EAST AND A LONG WAVE TROUGH DEEPENS OFFSHORE. SHORT
WAVES EJECTING FROM THE TROUGH WILL MOVE THROUGH THE CWA. THIS WILL
MAKE FOR QUITE A WET PATTERN OVER THE MEDFORD CWA DURING THE NEXT
FEW DAYS.

A COLD FRONT IS NOW MOVING INTO THE MEDFORD CWA. IT WILL STALL
OVER THE AREA AS IT BECOMES NEARLY PARALLEL TO THE STEERING LEVEL
FLOW. IT WILL WOBBLE BACK AND FORTH IN RESPONSE TO VARIATIONS IN
THE STEERING FLOW INDUCED BY THE EJECTED SHORT WAVES. THIS PATTERN
WILL PERSIST THROUGH WEDNESDAY EVENING...AND PRECIPITATION TOTALS
WILL BE QUITE HIGH BY THE TIME IT IS OVER. THE HEAVIEST TOTALS
WILL BE IN THE MOUNTAINS ABOVE BROOKINGS. QUAIL PRAIRIE HAS
ALREADY RECEIVED 2.68 INCHES IN THE PAST 24 HOURS AND BROOKINGS
AND FLYNN PRAIRIE HAVE RECEIVED BETWEEN 1.5 AND 2 INCHES. LOOK FOR
THOSE VALUES TO TRIPLE IN THE NEXT 24 HOURS.

THE MAIN CONCERN WITH THIS PATTERN IS FLOODING...AND ANOTHER ROUND
OF RIVER FLOODING IN THE COASTAL BASINS IS A CERTAINTY. A FLOOD
WARNING IS CURRENTLY IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
AND THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. AN AREAL
FLOOD WARNING HAS BEEN ISSUED FOR COOS...CURRY...AND DOUGLAS
COUNTIES DUE TO HEAVY RAIN ON ALREADY SATURATED GROUND.

A SECONDARY CONCERN IS WIND. A WIND ADVISORY IS CURRENTLY IN
EFFECT FOR THE ENTIRE EAST SIDE...AND A HIGH WIND WATCH IS IN
EFFECT FOR ORZ030/031 BEGINNING AT 11 AM. WILL LIKELY UPGRADE THE
WATCH TO A WARNING LATER THIS MORNING.

A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE COAST AND A WINTER
STORM WATCH IS IN EFFECT FOR CAZ082/083 AFTER THE SNOW LEVELS FALL.
THOSE WILL BE EVALUATED LATER THIS MORNING.

THE OFFSHORE TROUGH WILL DIG AND DRIFT EAST THROUGH THE END OF
THE WEEK. THE EASTWARD DRIFT WILL EVENTUALLY PUSH THE COLD FRONT
EASTWARD BEGINNING WEDNESDAY NIGHT. IT WILL FINALLY MOVE OUT TO
THE EAST BY THURSDAY EVENING. HOWEVER...THE COLD AIR ALOFT
ASSOCIATED WITH THE TROUGH WILL THEN MOVE IN AND THIS WILL SUPPORT
CONVECTION. EXPECT SHOWERS OVER THE AREA THURSDAY...GRADUALLY
DIMINISHING INTO FRIDAY.

BY THIS TIME THE MAIN CONCERN WILL BE RAPIDLY LOWERING SNOW
LEVELS TOWARD THURSDAY MORNING. SNOW LEVELS WILL LOWER TO NEAR
1500 FEET IN THE UMPQUA BASIN...2000 FEET FOR THE ROGUE
VALLEY...3000 FEET ACROSS THE SHASTA VALLEY AND VALLEY FLOOR EAST
OF THE CASCADES AND NEAR MOUNT SHASTA CITY. THE HEAVY PRECIPITATION
WILL BE OVER BY THEN...BUT EVEN A SMALL AMOUNT OF SNOW AT LOW
ALTITUDES THIS LATE IN THE YEAR CAN HAVE AN OUTSIZED IMPACT. WILL
NOT ISSUE ADVISORIES AT THIS TIME FOR THE WEST SIDE...GIVEN THE
FORECAST LOW TEMPERATURES AND SURFACE TEMPERATURES...THE SNOW
WON'T LAST LONG ON THE GROUND IF IT GETS THERE IN THE FIRST PLACE.
THE MOUNT SHASTA AREA IS A DIFFERENT STORY. THE WINTER STORM
WATCHES THERE MAY GET UPGRADED TO A WARNING LATER THIS MORNING.

LAST NIGHT'S GFS SOLUTION SHEARED THE TROUGH FRIDAY NIGHT INTO
SATURDAY...LEAVING A CUTOFF LOW OFF THE NORTHERN CALIFORNIA COAST
THROUGH SUNDAY...THEN MOVING IT INTO OREGON SUNDAY NIGHT AND
MONDAY. THE ECMWF ALSO DEPICTED A SHEARING TROUGH...BUT IT LEFT THE
CUTOFF FARTHER OFFSHORE AND A BIT FARTHER SOUTH.

TONIGHT'S RUNS TELL A DIFFERENT STORY...WHICH LESSENS THE
CONFIDENCE IN THE FORECAST DURING THIS INTERVAL. THE 21/00Z GFS
RUN STILL HAS THE CUTOFF...BUT IT DEPICTS A COMPLEX MULTI-CENTERED
LOW WITH THE VORT MAXES FUJIWARI-ING AROUND EACH OTHER OVER
NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST SATURDAY THROUGH
MONDAY. THIS WILL MAKE FOR AN UNSETTLED SHOWERY AND COLD PATTERN.
MEANWHILE THE 02/12Z EC MOVES THE CUTOFF INTO THE SAME AREA AT
ABOUT THE SAME TIME...BUT IT THEN MOVES IT OUT TO THE EAST SUNDAY
NIGHT WITH A SHORT WAVE RIDGE BUILDING IN MONDAY. WILL NOT MESS
WITH THE EXTENDED TONIGHT...BUT THE CONFIDENCE IN THE FORECAST
BEYOND SATURDAY REMAINS LOW.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 AM PDT THURSDAY FOR ORZ030-031.
     WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR ORZ027.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR
     ORZ023-025.
     WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ029.

CA...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ083>085.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
     ABOVE 4000 FEET FOR CAZ082.
     WIND ADVISORY UNTIL 2 AM PDT THURSDAY FOR CAZ081.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
     FOR CAZ083.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
     FOR PZZ350-370.

MAW
Hazardous weather outlook, Mar 21, 11:50 AM PDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PDT WED MAR 21 2012

ORZ030-031-220000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1115 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING IS IN EFFECT. SEE HIGH WIND WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM PDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-220000-
CENTRAL SISKIYOU COUNTY-
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY REMAINS IN EFFECT. SEE WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND ADVISORY REMAINS IN EFFECT THROUGH 2 AM PDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-220000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY IS IN EFFECT FROM 12 PM TODAY THROUGH 11 PM PDT. SEE
WIND ADVISORY FOR DETAILS. WINTER STORM WATCH IS IN EFFECT FROM LATE
TONIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-221900-
SOUTH CENTRAL OREGON CASCADES-
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-023-025-220000-
SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS
COUNTY FOOTHILLS
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK AT COQUILLE IS IN EFFECT. SEE THE LATEST FLOOD WARNING
PRODUCT FOR THE SPECIFIC DETAILS. FLOOD WATCH IS IN EFFECT FOR THE
NORTH FORK OF THE COQUILLE RIVER NEAR MYRTLE POINT AND DEER CREEK AT
ROSEBURG. SEE FLOOD WATCH FOR DETAILS.

AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS IS IN
EFFECT. SEE THE LATEST FLOOD PRODUCT FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK AT COQUILLE REMAINSIN EFFECT. AN AREAL FLOOD WARNING FOR URBAN
AND SMALL STREAMS REMAINS IN EFFECT THROUGH LATE THURSDAY MORNING.
FLOOD WATCH CONTINUES THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083>085-ORZ029-220000-
NORTH CENTRAL AND SOUTHEST SISKIYOU COUNTY-NORTHEAST SISKIYOU AND
NORTHWEST MODOC COUNTIES-MODOC COUNTY-KLAMATH BASIN-
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT. SEE WIND ADVISORY
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WATCH EARLY THURSDAY THROUGH THURSDAY MORNING FOR NORTH
CENTRAL AND SOUTHEAST SISKIYOU COUNTY. SEE WINTER WEATHER MESSAGE
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-220000-
CURRY COUNTY COAST-
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS IS IN
EFFECT. SEE THE LATEST FLOOD PRODUCT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AREAL FLOOD WARNING FOR URBAN AND SMALL STREAMS REMAINS IN
EFFECT THROUGH LATE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ082-220000
SOUTH CENTRAL SISKIYOU COUNTY-
1150 AM PDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT ABOVE 4000
FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 21, 8:32 AM PDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
832 AM PDT WED MAR 21 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NNE NORTH BEND        43.47N 124.20W
03/21/2012  M2.17 INCH       COOS               OR   TRAINED SPOTTER

            REPORTED BY SPOTTER CO92 EVENT DURATION 24
            HOURS.

&&

IRIS SYSTEM
Local storm report, Mar 21, 8:35 AM PDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
835 AM PDT WED MAR 21 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       7 ESE COOS BAY          43.35N 124.09W
03/21/2012  M1.74 INCH       COOS               OR   TRAINED SPOTTER

            REPORTED BY SPOTTER CO87 EVENT DURATION 24
            HOURS.

&&

IRIS SYSTEM
Local storm report, Mar 21, 8:39 AM PDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
839 AM PDT WED MAR 21 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
03/21/2012  M2.94 INCH       CURRY              OR   TRAINED SPOTTER

            REPORTED BY SPOTTER CU13 EVENT DURATION 24
            HOURS.

&&

IRIS SYSTEM
Local storm report, Mar 21, 9:43 AM PDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
943 AM PDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       2 SSE COOS BAY          43.36N 124.22W
03/21/2012  M1.50 INCH       COOS               OR   TRAINED SPOTTER

            MEASURED RAINFALL SINCE MIDNIGHT IN COOS BAY.

&&

LUTZ
Local storm report, Mar 21, 9:58 AM PDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
958 AM PDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HEAVY RAIN       2 ESE BROOKINGS         42.05N 124.26W
03/21/2012  M1.93 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 930 AM PDT.

0955 AM     HEAVY RAIN       NE LAKESIDE             43.58N 124.17W
03/21/2012  M2.30 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL, THOUGH MOST OF IT FEEL OVERNIGHT.
            STANDING WATER IN YARD AND IN THE FIELDS. STILL RAINING.

&&

LUTZ
Local storm report, Mar 21, 12:14 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1214 PM PDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       2 SSE COOS BAY          43.36N 124.22W
03/21/2012  M2.00 INCH       COOS               OR   TRAINED SPOTTER

            SINCE MIDNIGHT.

1200 PM     HEAVY RAIN       1 SSW OBRIEN            42.05N 123.71W
03/21/2012  M1.04 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            SINCE MIDNIGHT.

1200 PM     HEAVY RAIN       WNW PORT ORFORD         42.75N 124.50W
03/21/2012  M4.03 INCH       CURRY              OR   TRAINED SPOTTER

            PAST 24 HOURS.

1200 PM     HEAVY RAIN       1 NNE LANGLOIS          42.94N 124.44W
03/21/2012  M4.47 INCH       CURRY              OR   TRAINED SPOTTER

            PAST 24 HOURS. PAST 12 HOURS 3.08. CREEK REALLY FULL.

&&

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 11:29 PM PDTAreal Flood WarningMFRCoos, Curry, Douglas31 hr
Mar 21, 3:25 AM PDTHigh Wind WarningMFRKlamath, Lake20 hr
Mar 21, 3:25 AM PDTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Klamath6 hr
Mar 21, 6:56 AM PDTSmall Craft Advisory for Hazardous SeasMFR25 hr
Mar 21, 8:59 AM PDTRiver Flood WatchMFRCoos, Douglas11 hr
Mar 21, 9:14 AM PDTWinter Weather AdvisoryMFRCoos, Douglas, Jackson, Klamath106 min
Mar 21, 9:17 AM PDTRiver Flood WatchMFRCoos, Curry, Douglas31 hr
Mar 21, 2:27 PM PDTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath15 hr
Mar 21, 2:28 PM PDTRiver Flood WatchMFRCoos, Curry, Douglas25 hr
Mar 21, 3:05 PM PDTRiver Flood WatchMFRCoos, Douglas5 hr

Nearby

River Flood Warnings in Oregon, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.